Nebraska, 2014Flooding in Nebraska, June 15 to 16, 2014
June 15 to 16, 2014 · NWS OAX · 2 events in 2 counties and zones
A band of 2 to more than 3 inches of rain fell across the Logan Creek basin during the 24 hours ending June 15th. The heavy rain caused minor flooding along Logan Creek from near Pender through Uehling.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of 2 to more than 3 inches of rain fell across the Logan Creek basin during the 24 hours ending June 15th. The heavy rain caused minor flooding along Logan Creek from near Pender through Uehling.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 15, 11:15 AM CST, 1 hour earlier.
Area forecast discussion, Jun 15, 11:15 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1215 PM CDT SUN JUN 15 2014
.UPDATE...
ISSUED AT 1215 PM CDT SUN JUN 15 2014
GRIDS AND TEXT PRODUCTS WERE UPDATED EARLIER...BUT CHANGES WERE
VERY MINOR.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 420 AM CDT SUN JUN 15 2014
SEVERE WEATHER EVENT HAS WOUND DOWN AND RAIN THAT LINGERS ALONG/EAST
OF THE MISSOURI RIVER WILL CONTINUE TO MOVE EAST OF THE FORECAST
AREA THROUGH 12Z.
PLEASANT WEATHER EXPECTED THE REMAINDER OF SUNDAY WITH NORTHWEST
WINDS BEHIND THE FRONT...WHICH WILL CONTINUE TO USHER IN DRIER
DEWPOINTS WITH PLENTY OF SUNSHINE. TEMPS TODAY SHOULD REACH THE
UPPER 70S TO LOWER 80S.
ANOTHER MCS MAY DEVELOP ACROSS THE FRONT RANGE SUNDAY EVENING...THEN
MOVE ONTO THE PLAINS OVERNIGHT AND POSSIBLY INTO NORTHEAST NEBRASKA
BEFORE 12Z MONDAY. BY THEN...IT MAY HAVE GENERATED ENOUGH OF A COLD
POOL TO SUSTAIN ITSELF WITH A CONTINUED THREAT FOR THUNDERSTORMS
PRIMARILY NORTH OF I80 MONDAY MORNING. AT THE SAME TIME...A WARM
FRONT WILL BE LIFTING NORTH INTO THE AREA...AND WITH CONTINUED
DAYTIME HEATING AND QUICK MOISTURE RETURN AS WINDS BECOME SOUTH
SOUTHEAST...COMBINED WITH ANOTHER VERY WEAK IMPULSE MOVING OFF
THE FRONT RANGE...ADDITIONAL THUNDERSTORM CHANCES WILL EXIST IN
THE AFTERNOON...AND ESPECIALLY IN THE EVENING AS LOW LEVEL JET
STRENGTHENS. BY THEN...INSTABILITY AND SHEAR SHOULD BE SUFFICIENT
FOR A SLIGHT RISK OF SEVERE STORMS ESPECIALLY ALONG/NORTH OF I80.
PRECIP SHOULD BE EAST OF THE AREA TUESDAY AS WARM FRONT CONTINUES
TO LIFT NORTH. THIS WILL ALLOW HOT TEMPS TO DEVELOP WITH WINDY
SOUTHWESTERLY FLOW...WHICH SHOULD HELP PUSH TEMPS INTO THE LOWER
90S. WHEN COMBINED WITH DEWPOINTS IN THE UPPER 60S AND LOWER
70S...HEAT INDICES COULD EASILY REACH MID TO UPPER 90S BY MID
AFTERNOON AND EARLY EVENING.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 420 AM CDT SUN JUN 15 2014
SIMILAR CONDITIONS EXIST FOR WEDNESDAY WITH ANOTHER VERY MUGGY DAY
EXPECTED. HIGHS IN THE UPPER 80S TO LOWER 90S AND DEWPOINTS IN THE
UPPER 60S TO LOWER 70S...BUT DRY WEATHER. A WAVE MOVING OUT OF THE
MEAN TROUGH COULD TRIGGER THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY ACROSS THE REGION...AND ANOTHER THURSDAY NIGHT THROUGH
FRIDAY. DRY AND SEASONABLE WEATHER EXPECTED BY FRIDAY NIGHT AND
SATURDAY.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1215 PM CDT SUN JUN 15 2014
WESTERLY WINDS AND VFR CONDITIONS WILL PREVAIL THIS AFTERNOON
WITH CUMULUS CLOUDS AT OR ABOVE 3000 FEET. WINDS WILL DECREASE AND
BECOME SOUTHERLY THIS EVENING. LOW LEVEL MOISTURE WILL START TO
RETURN TONIGHT AND MVFR CEILINGS COULD OCCUR BY LATE TONIGHT OR
EARLY MONDAY MORNING. ALSO INCLUDE A PROB30 FOR TSRA AT KOFK
TOMORROW.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
UPDATE...MILLER
SHORT TERM...DEWALD
LONG TERM...DEWALD
AVIATION...MILLER
Hazardous weather outlook, Jun 15, 10:40 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1140 AM CDT SUN JUN 15 2014
NEZ011-012-016>018-030>032-042-160645-
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
1140 AM CDT SUN JUN 15 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY MORNING. THEN
ADDITIONAL STRONG OR SEVERE THUNDERSTORMS COULD REDEVELOP MONDAY
AFTERNOON INTO MONDAY EVENING AS A WARM FRONT REDEVELOPS OVER THE
AREA AND MOISTURE AND INSTABILITY RETURN. ADDITIONAL THUNDERSTORMS
ARE POSSIBLE LATER IN THE WEEK...FROM WEDNESDAY NIGHT THROUGH
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053-
065>068-078-088>093-160645-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1140 AM CDT SUN JUN 15 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY MORNING. THEN
ADDITIONAL STRONG OR SEVERE THUNDERSTORMS COULD REDEVELOP MONDAY
AFTERNOON INTO MONDAY EVENING AS A WARM FRONT REDEVELOPS OVER THE
AREA AND MOISTURE AND INSTABILITY RETURN.
HOT AND HUMID CONDITIONS DEVELOP FOR TUESDAY AND WEDNESDAY. AFTERNOON
HEAT INDEX VALUES COULD APPROACH 100 ON TUESDAY AND THE MID 90S
ON WEDNESDAY.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER IN THE WEEK...FROM
WEDNESDAY NIGHT THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
MILLER
In the hours before
Local storm report, Jun 15, 6:48 AM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
748 AM CDT SUN JUN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN 6 W NORFOLK 42.03N 97.54W
06/15/2014 M1.80 INCH MADISON NE TRAINED SPOTTER
&&
CZAPOTOCLocal storm report, Jun 15, 6:50 AM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
750 AM CDT SUN JUN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL ALBION 41.69N 98.00W
06/14/2014 M1.75 INCH BOONE NE EMERGENCY MNGR
0730 PM HAIL 2 S LAUREL 42.40N 97.09W
06/14/2014 M1.50 INCH CEDAR NE TRAINED SPOTTER
0730 PM HAIL 2 SW MEADOW GROVE 42.01N 97.76W
06/14/2014 M1.00 INCH MADISON NE PUBLIC
1003 PM HEAVY RAIN WAYNE 42.24N 97.02W
06/14/2014 M2.75 INCH WAYNE NE CO-OP OBSERVER
1005 PM FLASH FLOOD 2 ESE LAUREL 42.42N 97.06W
06/14/2014 CEDAR NE LAW ENFORCEMENT
WATER ACROSS HWY 15 2 MILES ESE OF TOWN AND ACROSS A
COUPLE OF GRAVEL ROADS NORTH OF TOWN.
1005 PM HEAVY RAIN COLERIDGE 42.51N 97.20W
06/14/2014 M2.32 INCH CEDAR NE CO-OP OBSERVER
1107 PM FLASH FLOOD WAYNE 42.24N 97.02W
06/14/2014 WAYNE NE TRAINED SPOTTER
SEVERAL COUNTY ROADS ARE IMPASSIBLE DUE TO HIGH WATER
NEAR AND NORTH OF WAYNE.
1152 PM TSTM WND GST E SWANTON 40.38N 97.08W
06/14/2014 E65.00 MPH SALINE NE EMERGENCY MNGR
1239 AM TSTM WND GST TOBIAS 40.42N 97.34W
06/15/2014 M69.00 MPH SALINE NE EMERGENCY MNGR
1240 AM TSTM WND GST 4 E TOBIAS 40.42N 97.26W
06/15/2014 E60.00 MPH SALINE NE EMERGENCY MNGR
1245 AM TSTM WND GST FAIRBURY 40.14N 97.18W
06/15/2014 M60.00 MPH JEFFERSON NE EMERGENCY MNGR
4 TO 8 INCH LIMBS BLOWN DOWN. A COUPLE OF STREETS BLOCK.
ENTRANCE TO CRYSTAL SPRINGS SOUTH OF TOWN BLOCKED.
0100 AM HEAVY RAIN 4 NW NORFOLK 42.08N 97.47W
06/15/2014 M2.80 INCH MADISON NE CO-OP OBSERVER
0100 AM HEAVY RAIN NORFOLK 42.03N 97.42W
06/15/2014 M2.55 INCH MADISON NE ASOS
0101 AM TSTM WND GST WILBER 40.48N 96.96W
06/15/2014 M61.00 MPH SALINE NE EMERGENCY MNGR
0114 AM TSTM WND DMG CRETE 40.63N 96.96W
06/15/2014 SALINE NE EMERGENCY MNGR
A FEW STREETS BLOCKED BY FALLEN LIMBS. SIZE UNKNOWN.
0116 AM TSTM WND GST MILFORD 40.77N 97.05W
06/15/2014 E60.00 MPH SEWARD NE PUBLIC
RECEIVED THRUOGH TWITTER.
0117 AM TSTM WND GST 5 WNW LINCOLN 40.85N 96.77W
06/15/2014 M62.00 MPH LANCASTER NE ASOS
0119 AM TSTM WND GST 3 E CORTLAND 40.51N 96.65W
06/15/2014 M61.00 MPH GAGE NE PUBLIC
0120 AM TSTM WND GST BEATRICE 40.27N 96.75W
06/15/2014 E70.00 MPH GAGE NE PUBLIC
RECEIVED THROUGH TWITTER.
0135 AM TSTM WND DMG CERESCO 41.06N 96.65W
06/15/2014 SAUNDERS NE LAW ENFORCEMENT
TREES BLOWN DOWN.
0145 AM TSTM WND GST 1 NE WAHOO 41.23N 96.60W
06/15/2014 M53.00 MPH SAUNDERS NE AWOS
0210 AM TSTM WND GST OMAHA 41.26N 96.01W
06/15/2014 E55.00 MPH DOUGLAS NE TRAINED SPOTTER
WIND GUST ESTIMATED AT 50 TO 55 MPH AT 51ST AND L STREET.
0235 AM NON-TSTM WND GST WAHOO 41.22N 96.62W
06/15/2014 M56.00 MPH SAUNDERS NE AWOS
0250 AM NON-TSTM WND GST ARLINGTON 41.45N 96.36W
06/15/2014 E70.00 MPH WASHINGTON NE PUBLIC
DELAYED REPORT RELAYED BY WASHINGTON COUNTY DISPATCH.
PUBLIC REPORTED DAMAGE TO A GARAGE AND A 1000 GALLON
PROPANED TANK FLIPPED.
0623 AM HEAVY RAIN COLERIDGE 42.51N 97.20W
06/15/2014 M4.10 INCH CEDAR NE CO-OP OBSERVER
0745 AM HEAVY RAIN 6 W NORFOLK 42.03N 97.54W
06/15/2014 M1.80 INCH MADISON NE TRAINED SPOTTER
&&
CZAPOTOCFlood, Thurston
- When
- June 15, 12:15 PM CST to 3:15 PM CST
- Where
- Thurston County, 30.93 mi NNW of Herman to 35.12 mi NNW of Herman
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.092, -96.700
Heavy rain caused minor flooding along Logan Creek in the Pender area. The creek briefly crossed it's 20 foot flood stage near Pender during the afternoon of June 15th. Mainly farmland and a local road or two near the stream was impacted.
Flood, Dodge
- When
- June 15, 2:00 PM CST to June 16, 5:15 AM CST
- Where
- Dodge County, 1.06 mi NW of Uehling to 3.86 mi NNE of Winslow
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.741, -96.514
Heavy rain caused Logan Creek to climb slightly above it's 18 foot flood stage around the Uehling area from the afternoon of June 15 into the morning hours of the 16th. The flooding mainly impacted some farmland and a few roads near the creek.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wisconsin, June 15, 20141 death · $82,000 · 1 event
- Flooding in Iowa, June 15 to 21, 2014$4.0 million · 2 events
- Flooding in South Dakota, June 15 to 26, 2014$3.0 million · 3 events
- Flooding in Iowa, June 15 to 26, 2014$2.5 million · 4 events
- Wildfire in New Mexico, June 15 to 30, 2014$500,000 · 1 event
- Flood in Iowa, June 15 to 19, 2014$500,000 · 1 event
- Hail and Lightning Strike in Florida, June 15, 2014$400,000 · 1.75 in hail · 4 events
- Flood in Minnesota, June 15 to 20, 2014$200,000 · 1 event
- Dust Storm in California, June 15, 2014$60,000 · 1 event
- Flooding and Heavy Rain in Montana, June 15 to 19, 201415 events
- Hail in Texas, June 15, 2014$15,000 · 1.75 in hail · 3 events
- Lightning Strike in North Carolina, June 15, 20141 injured · $5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522338, 522339.